This is page 1 of 1 (This thread has 11 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Probablly if I'm asking the quesiton I know the answer... But I get chronic headaches and at the moment nearly every day. So most days I take one solpadeine, some days two and some days as three solpadeines per day - these are the ones that contain codeine and have a warning that shouldn't be taken for three days or more. I am concerned about going to doctor as I don't want to be branded as an addict, but equally perhaps someone out ther e- a GP - can tell me if they think I should do something - and what? - at this stage. It's s o hard living with constant pain... Especially when have to be on the ball with the kids... Thanks in advance...
I have done four days recently - so it was OK, it was just a case of trying to accept the pain as when rely on pain killers get so used to using them whenever start to feel pain. Think will try again. Irritatingly I go back to work in a couple of weeks from maternity leave so it's not ideal time, but equally would rather try and knock this on the head. Am seeing GP tomorrow. I want to talk to them generally about my headaches so perhaps she can give some advice.
Huge risk you have headaches caused by analgesic. You may indeed be 'addicted ' but your GP will help you. You may need referral to someone who can help, maybe even a chronic pain clinic but go to your GP. Soon.
i found myself taking more and more solpadeine, same as you i started taking them for migraines/headaches they kick in so quick that i eventually was taking them to prevent a headache coming on.
i cut down at first by taking half doses and dropped that again day by day till eventually i realised i hadn't taken any one day so carried on that way and id never take one again ever. Very easy to become reliant on and to be honest i haven't had many headaches since.
I had a very painful tooth problem once and started taking soluble paracetamol and codeine,I got the tooth problem sorted and continued with the meds for about two years because I was getting headaches,which I now know were rebound headaches.
Started off,one single tab and graduated to 8 a day seven days a week.I went to my GP told him about the medication and he told me to stop taking them immediately as they were the cause of my headaches. I did wean myself off them slowly and never take them now unless I absolutely have to.
One side effect of the meds was liver damage,which fortunately has now healed as well.